MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC VANTAGE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC VANTAGE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 9339040
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare professional via field representative regarding patient with pre-op diagnosis-t9-t10 infection involved in thoracic corpectomy procedure.Levels implanted- t9.It was reported that during procedure, the screwdriver was ¿stripped¿, would not hold screw.Instrument did not broke, deformed tip (stripped) hex driver tip.Product was utilized correctly according to the directions given in the ifu/labeling.On 2021-mar-08, received additional information that initial surgery was performed with original products, but not completed.On (b)(6) 2021, patient returned for additional surgery, inclusive of additional treatment to complete surgery from(b)(6) 2021.The surgery on (b)(6) 2021 was delayed while they tried to lock the vantage plate.Approximate delay was 30-45 minutes.No patient symptoms/complications reported.
 
Additional Manufacturer Narrative
H3: device evaluated summary: visual and optical examination identified that part of the tip of the hex driver has been sheared off, consistent with interface during usage and was not returned for analysis.Material hardness tested and was found to be within specification.This is consistent with overload.Additional information: d9, g3, h3, h6.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VANTAGE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key11543544
Report Number1030489-2021-00380
Device Sequence Number4602517
Product Code LXH
UDI-Device Identifier00721902692604
UDI-Public00721902692604
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9339040
Device Catalogue Number9339040
Device Lot NumberJT03H002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR